Jan 15, 2013
Dr I found out am 8wks pregnant yet was taking atripla all the time, what will happen to my baby?
Response from Dr. Young
Efavirenz is generally not recommended during the first trimester of pregnancy because of increased risk of birth defects. Those risks, while low appear to be greater than among positive pregnancies without efavirenz.
Having said that, the greater risk is that your HIV isn't well controlled- so it's important not to discontinue your Atripla unless a suitable switch can be managed.
I'd suggest speaking to your doctor about the best options.
For more information about HIV and pregnancies, I'd suggest looking over our Resource Center for Women.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Infection Show Up During Pap Smear?
- Chances Of Contracting Hepatitis B
- How Do U Distinguish A Regular Lump In Ur Armpit From An Hiv Lump?
- Does An Hiv Test Include A Check For Chlamydia?
- Is A Yeast Infection That Wont Go Away Is An Early Symptom Of Hiv?
- What Are Symptoms Of The Second Stage Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.